I am a 43 year old female. A few years ago I had several 24 hr. urine tests, pheochromocytoma was suspected but scan showed nothing. Because one of my symptoms was a rapid heart rate, the doc sent me to a cardiologist who put me on meds to slow down my heart rate. It didnt help so I stopped.
A couple of weeks ago I had an ultrasound done on my thyroid because it was enlarged. Then I had a nuclear done. I have a cyst on both lobes and swelling, labs were normal but test nuclear indicated hyperthyroid. During this latest investigation it was discovered that I have an elevated DHEA and elevated Tryglycerides as well.
Symptoms: Hair loss, weight gain, fatigue no menstrual cycle for over a 1 1/2 yrs.
My question is: Could the thyroid issue be related to the kidney issue, hairloss, weight gain etc. and how do you counteract high levels of this particular hormone. There are only two endo doctors here and they are booked for 3 mos.
Also, why would the uptake indicate hyperthyroid when the blood levels are within normal range
Antibodies are what the bodies form against intruders - so there are tests for them for the auto-immune disorders such as grave's, hashimotos, etc. It may say TPOab, TRAb, etc. So you may not have known what the test was.
DHEA I would not think would cause the menopause issue - unless it was super duper ultra high - other stuff has to be going on... but the DHEA could be elevated due to the cortisol - so you have to get a doc that is going to figure all of the stuff out and what is the real culprit.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.